Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

What causes nausea and cramping after taking Plan b?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
Hi. I have been taking Yaz for over 7 years. I had sex last Saturday (2/1) while I was on the 5th day of my active (pink) pills. We used a condom, but I was nervous anyways, so I took Plan B on the last day I could (within 72 hours), last Tuesday (2/4). Now I feel nauseous still and cramping, and am stressing out that I may be pregnant. I'm hoping these are just side affects of taking Plan B while on birth control (I've still been taking my Yaz). My period is not supposed to come for another 2 weeks at least... Can you please help put my mind at ease? Thanks!
Posted Sun, 2 Mar 2014 in Birth Control
Answered by Dr. Yogesh D 12 minutes later
Brief Answer: Relax, sounds like the side effects of Plan B. Detailed Answer: Hi, Thanks for your query. Please relax, you are not pregnant. You had three protective measures, in which case I would say it is impossible to get pregnant. The cramping you are experiencing is due to Plan B, that is because, you were already on a regular course of birth control pills, on top of that you took Plan B, which are nothing but hormones, so as the concentration of these pills goes down, you will experience pain, and you might even get some bleeding, that is quite expected. Your period which should come two weeks later might also be delayed because of Plan B, that is also quite expected, you do not have to worry about that too. Don't worry, you are not pregnant. Hope that answers your query and puts your mind at ease. Kind regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor